MAUDE Adverse Event Report: CAREFUSION INC. V. MUELLER; SUCTION TUBE

CAREFUSION INC. V. MUELLER; SUCTION TUBE
Model Number U-0572
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via medwatch mw5155061 that, "two pieces of taka suction came apart while in use, both retrieved, no harm to patient." no report of injury.
 
Additional Manufacturer Narrative
Steris requested the device subject of the reported event be returned for evaluation.Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Additional Manufacturer Narrative
The taka suction tube was returned to the supplier for evaluation.Evaluation results determined that excessive force was applied to the device.When the user applied excessive force at the connection of the tube and the handle, it caused the device to break as stated in the reported event.Steris performed in-service training on the proper use and operation of the taka suction tube, specifically the importance of not bending or applying excessive force while in use.The instructions for use states, "avoid mechanical shock or overstressing the devices." "prior to use, inspect devices to ensure proper function and condition.Do not use devices if they do not satisfactorily perform their intended function or if they have physical damage." the device history record was reviewed and confirmed the lot was manufactured according to specification; no abnormalities were noted.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
SUCTION TUBE
Manufacturer (Section D)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
CAREFUSION INC.
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key19654688
Report Number1923569-2024-01011
Device Sequence Number17791107
Product Code JOL
UDI-Device Identifier10885403138317
UDI-Public(01)10885403138317(10)A24XHE
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU-0572
Device Catalogue NumberU0572
Device Lot Number(10)A24XHE
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown